MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82865
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: unit returned in a generic plastic bag.The unit returned with the catheter broken, as part of overall visual revision.The returned device matches with upn provided by the customer.Only a main coil and microcatheter were returned for this complaint.The microcatheter was received cut.The coil was inside the micro catheter.No other damages were found.The coil was removed from the microcatheter without problems, no resistance was felt.After the removal of the coil was noted kinked and stretched.The apex and base zap tip were inspected and no damages were found.Dimensinal inspection of the apex zap tip, base zap tip, and primary coil od were within the specifications.There were fiber bundles missing.
 
Event or Problem Description
Reportable based on device analysis completed on 20jul2020.It was reported that the coil was stuck in the microcatheter.The target lesion area was located at the liver.A 4 mm/ 4 mm vortx - 18 was selected for an arteriovenous fistula embolization.During the procedure, the coil got stuck at the hub part of the micro catheter and it could not be pushed.The coil was removed together with the microcatheter.The procedure was completed with another of the same device.No complications reported and the patient was stable post procedure.However, device analysis revealed missing fiber bundles.

Brand Name
VORTX - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10355941
Report Number2134265-2020-10327
Device Sequence Number16949514
Product Code KRD
UDI-Device Identifier08714729158882
UDI-Public08714729158882
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model Number82865
Device Catalogue Number82865
Device Lot Number0022680888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight71